Georgia, 2015Strong Wind in Georgia, January 7, 2015
January 7, 2015 · NWS CHS · 1 event in 1 county or zone
Strong gradient winds developed in the wake a cold front as high pressure built into southeast Georgia from the northwest.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds developed in the wake a cold front as high pressure built into southeast Georgia from the northwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jan 7, 9:30 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 7, 9:30 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EST WED JAN 7 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH OFFSHORE AND AWAY FROM THE AREA
TONIGHT...FOLLOWED BY VERY COLD HIGH PRESSURE THROUGH FRIDAY.
HIGH PRESSURE WILL PREVAIL NORTH OF THE REGION SATURDAY THROUGH
LATE THIS WEEKEND...WHILE A TROUGH OF LOW PRESSURE DEVELOPS ALONG
THE COAST. RAIN CHANCES WILL LIKELY INCREASE BY LATE WEEKEND AND
INTO EARLY NEXT WEEK...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
THE AREA FROM THE SOUTHWEST.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A HIGHLY AMPLIFIED PATTERN WILL PREVAIL TONIGHT WITH A NARROW BUT
STEEP RIDGE OVER THE WESTERN STATES TO ALASKA...WHILE A BROAD AND
DEEPENING TROUGH WILL BECOME FURTHER ESTABLISHED OVER MUCH OF THE
REGION EAST OF THE ROCKIES. THIS WILL RESULT IN THE INFLUX OF MUCH
COLDER ARCTIC AIR THAT ARRIVES IN WAKE OF THE ARCTIC COLD FRONT
THAT WILL CROSS MUCH OF THE LOCAL DISTRICT THIS EVENING. BEHIND
THE FRONT AN ANOMALOUS COLD CORE HIGH OVER 1050 MB WILL BUILD OUT
OF THE HIGH PLAINS AND RESULT IN OUR COLDEST AIR MASS NOT ONLY OF
THIS WINTER SEASON...BUT SINCE LAST JANUARY.
A THICK BAND OF CLOUDS IN ASSOCIATION WITH A MID LEVEL SHORT WAVE
AND ADDITIONAL FORCING FROM A POTENT MID AND UPPER JET WILL IMPACT
THE LOCAL COUNTIES EARLY TONIGHT. THERE HAS BEEN JUST ENOUGH
FORCING...MOISTURE AND COLD AIR JUST OFF THE SURFACE TO PRODUCE
SNOW FLURRIES AND A LITTLE SLEET IN MANY AREAS. THIS WILL CONTINUE
TO OCCUR FOR THE CHARLESTON QUAD-COUNTY AREA...MAYBE AS FAR SOUTH
AS THE SAVANNAH RIVER THROUGH 11 PM-1 AM BEFORE ENDING. NO
ACCUMULATIONS WILL OCCUR.
THESE FEATURES WILL THEN SWEEP SE OVERNIGHT...ACCOMPANIED BY
STRENGTHENING COLD AIR ADVECTION...LARGE ISALLOBARIC PRESSURE
RISES AND A TIGHTENING OF THE GRADIENT. THIS WILL RESULT IN NW AND
NORTH WINDS CLIMBING CONSIDERABLY...AS HIGH AS 20 OR 25 MPH
SUSTAINED...WITH GUSTS OF 30 OR 35 MPH TO OCCUR. WE/RE NOT
EXPECTED TO REACH OUR CRITERIA FOR A WIND ADVISORY...BUT INSTEAD
WE HAVE ISSUED A SPECIAL WEATHER STATEMENT TO ACCOUNT FOR STRONG
WINDS ON AREA BRIDGES.
TEMPS LATE THIS EVENING ARE ACTUALLY WARMER THAN THEY/LL BE FOR
MANY AREAS ALL DAY THURSDAY...AS THEY PLUNGE BELOW FREEZING BY
AROUND 11 PM ALONG THE NW TIER...THE US-17 CORRIDOR BY 1-2
AM...AND TO THE COAST SHORTLY THEREAFTER. TEMPS WILL CONTINUE
THEIR FREE-FALL TO THE UPPER TEENS ROUGHLY NW OF A LINE FROM
MCCLELLANVILLE TO NORTH CHARLESTON...WALTERBORO AND HAMPTON IN
SC...AND NW OF A LINE FROM SYLVANIA TO PORTAL IN SE GA. THE METRO
AREAS OF CHARLESTON AND SAVANNAH WILL PLUMMET TO THE LOWER
20S...AND A HARD FREEZE WILL IMPACT MOST IF NOT ALL BARRIER ISLAND
COMMUNITIES. TEMPS WILL REMAIN BELOW FREEZING FOR SOME 12-17 HOURS
TONIGHT INTO THURSDAY. PROTECT THOSE PIPES...PLANTS AND PETS...AND
OF COURSE ALL PEOPLE THAT MIGHT BE SUSCEPTIBLE TO THE EXTREME
COLD.
WHEN WE MIX THE WINDS AND TEMPS TOGETHER LATER TONIGHT WE/RE
ARRIVING AT WIND CHILLS DOWN FROM ABOUT 3-13 DEGREES. SUFFICIENTLY
COLD FOR A WIND CHILL ADVISORY FOR ALL AREAS.
LAKE WINDS...STRONG WINDS WILL PREVAIL ACROSS THE LAKE TONIGHT AS
A MUCH COLDER ARCTIC AIR MASS MIXES CONSIDERABLY ACROSS THE WARMER
WATERS OF LAKE MOULTRIE. NW AND NORTH WINDS WILL PEAK AT 20-30 KT
AND WAVES WILL BE AS HIGH AS 2-3 FT. ALL MARINE INTERESTS ON LAKE
MOULTRIE SHOULD REMAIN SECURELY IN A SAFE PORT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...PROBABLY ONE OF THE COLDEST DAYS OF THE YEAR AS FAR AS
DAYTIME MAXIMUM TEMPERATURES. STRONG/ARCTIC HIGH PRESSURE WILL START
THAT DAY OVER THE REGION...BUT WEAKENS AND MOVES EAST OF THE ARA BY
LATE DAY/EVENING. HOWEVER...EVEN WITH THE COLD HIGH MOVING EAST AND
WEAKENING...GUIDANCE CONTINUES TO AGREE THAT TEMPERATURES WILL NOT
GET OUT OF THE MID 30S TO NEAR 40...WITH SUNSHINE AND LIGHT
NORTHEAST WINDS. THURSDAY NIGHT...ALTHOUGH CONDITIONS ARE NOT IDEAL
FOR STRONG RADIATION COOLING WITH THE SURFACE RIDGE WEAKENING AND
MOVING EAST OF THE AREA...WITH HIGHS ONLY IN THE 30S AND SURFACE
DEW POINT TEMPERATURES VERY DRY IN THE SINGLE DIGITS AND TEENS...WILL
NOT TAKE MUCH TO RADIATE BACK INTO THE 20S. IN FACT...WOULD NOT BE
SURPRISE IF LOWS ARE REACHED BEFORE MIDNIGHT AND TEMPERATURES HOLD
STEADY OR POSSIBLY RISE SLIGHTLY LATER AT NIGHT AS MOISTURE/CLOUD
COVER DEVELOPS LATE. THE INCREASE IN CLOUDS WILL BE THE RESULT OF
RAPID LOW AND MID LEVEL MOISTURE RETURN AROUND THE BACK SIDE OF THE
DEPARTING RIDGE. THIS ALLOWS MODERATE TO STRONG SOUTHWEST FLOW JUST
ABOVE THE SURFACE TO FORM...WHICH OVERRUNS THE FREEZE/SUBFREEZING
SURFACE AIR. LATEST MODEL SOUNDINGS INDICATE THE POTENTIAL FOR A
SHORT WINDOW OF LIGHT FREEZING DRIZZLE LATE THURSDAY NIGHT AND
FRIDAY MORNING. THIS IS VERY UNCERTAIN AT THIS POINT...BUT CERTAINLY
WORTH WATCHING.
FRIDAY...ALTHOUGH VERY UNCERTAIN...AS MENTIONED ABOVE...THE MORNING
COULD START OUT WITH SOME LIGHT DRIZZLE/FREEZING DRIZZLE. BY LATER
IN THE MORNING AND AFTERNOON...ANOTHER AREA OF STRONG HIGH PRESSURE
BEGINS TO WORK IN FROM THE WEST...WHICH HELPS INCREASE THE LOW LEVEL
WINDS FROM THE WEST. THIS SHOULD SCOUR OUT ANY LOW LEVEL
FREEZE/SUB-FREEZING AIR AND END ANY THREAT FOR FREEZING DRIZZLE. HIGH
TEMPERATURES WILL BE MUCH WARMER THAN THE PREVIOUS DAY...BUT STILL
ONLY AROUND 50...AT LEAST 8-10 DEGS BELOW NORMAL. FRIDAY NIGHT...THE
POLAR HIGH PRESSURE SYSTEM MOVES NORTH OF THE AREA ACROSS THE OHIO
RIVER VALLEY AND TOWARD THE MID ATLANTIC. THIS WILL FORCE NORTHERLY
LOW LEVEL FLOW BY LATE NIGHT ALONG WITH MOSTLY CLEAR SKIES. LOWS
BACK INTO THE MID TO UPPER 20S INLAND AND LOWER 30S CLOSER TO THE
COAST.
SATURDAY...THE SURFACE RIDGE OF HIGH PRESSURE CONTINUES MOVING
NORTHEAST ACROSS THE MID ATLANTIC STATES. THIS FORCES A WEDGE SETUP
ACROSS OUR AREA WITH LOW LEVEL NORTH-NORTHEAST FLOW. MOISTURE TRIES
TO MOVE BACK FROM EAST TO WEST...ESPECIALLY ACROSS THE SOUTHERN
FORECAST AREA. MODELS GENERALLY KEEP THE DEEPEST MOISTURE AND
POTENTIAL FOR ANY PRECIP JUST SOUTH OF THE REGION. HOWEVER...IT WILL
BE CLOSE AND MAY NEED TO INTRODUCE SOME LOW POPS AT LEAST FOR OUR
SOUTHERN/GA ZONES. HIGH TEMPERATURES SIMILAR TO FRIDAY...ONLY IN THE
UPPER 40S TO AROUND 50.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT DEPICTING UNSETTLED
CONDITIONS THROUGH MUCH OF THE LONG TERM PERIOD...ALTHOUGH MODELS DO
HAVE DIFFERENCES WITH SOME OF THE SYNOPTIC DETAILS...ESPECIALLY LATE
IN THE PERIOD. OVERALL...AN INLAND WEDGE OF HIGH PRESSURE WILL
DEVELOP LATE IN THE WEEKEND AS SURFACE HIGH PRESSURE SHIFTS OFF THE
MID-ATLANTIC COAST. THE WEDGE WILL THEN GET REINFORCED BY A
SECONDARY AREA OF HIGH PRESSURE PASSING ACROSS THE GREAT LAKES
REGION AND INTO NEW ENGLAND EARLY NEXT WEEK. WHILE ALL OF THIS
OCCURS...A COASTAL TROUGH WILL STRENGTHEN OFF THE SOUTHEAST COAST
WITH A WAVE OF LOW PRESSURE EXPECTED TO TRACK ALONG IT MONDAY
NIGHT AND TUESDAY.
AS FOR EXPECTED WEATHER CONDITIONS...A CHANCE OF RAIN IS EXPECTED
SUNDAY THROUGH MONDAY NIGHT AS DEEP MOISTURE OVERSPREADS THE AREA
FROM THE SOUTHWEST AND SEVERAL UPPER DISTURBANCES CROSS THE AREA.
RAIN CHANCES LOWER INTO THE SLIGHT CHANCE CATEGORY TUESDAY AND
WEDNESDAY AS THE DEEPER MOISTURE LIFTS OUT TO THE NORTH WHILE THE
WEDGE LINGERS. CLOUD COVER IS EXPECTED TO KEEP DAYTIME HIGHS BELOW
NORMAL AND NIGHTTIME LOWS JUST ABOVE NORMAL...BUT ITS VERY LIKELY
THAT FORECAST HIGHS ARE TOO WARM SUNDAY AND MONDAY IF DIABATIC
PROCESSES STRENGTHEN THE WEDGE.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A LARGE SWATH OF ALTOCUMULUS AND SOME STRATOCUMULUS CLOUDS WILL
CROSS THE TERMINALS THIS EVENING IN ADVANCE OF IMPRESSIVE ARCTIC
HIGH PRESSURE BUILDING FROM THE GREAT PLAINS. AT KCHS THERE CAN
EVEN BE A LITTLE LIGHT SNOW/FLURRIES THROUGH 06Z...BUT WITH NO
REDUCTION IN VISIBILITIES NOR ANY ACCUMULATION. THUS...CONDITIONS
WILL REMAIN VFR AT BOTH KCHS AND KSAV...AS SKIES CLEAR OUT BY
06-08Z. WINDS WILL INCREASE SIGNIFICANTLY BY 02-03Z AS THE ARCTIC
COLD FRONT MOVES THROUGH THE AIRFIELDS...TIGHTENING THE GRADIENT
AND THE ENSUING COLD ADVECTION WILL SUPPORT CONSIDERABLE MIXING OF
THE BOUNDARY LAYER. LATEST EXPECTATIONS ARE FOR NW AND NORTH WINDS
OF 20-30 KT FOR MUCH OF THE NIGHT INTO EARLY THURSDAY,,,BEFORE
DIMINISHING WINDS TAKE HOLD FOR THE LATE MORNING AND AFTERNOON
HOURS AS THE GRADIENT RELAXES SUBSTANTIALLY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO SATURDAY...BUT
FLIGHT RESTRICTIONS POSSIBLE DUE TO LOW CEILINGS LATE IN THE
WEEKEND AS A WEDGE OF HIGH PRESSURE STRENGTHENS TRAPPING LOW LEVEL
MOISTURE. RAIN CHANCES ALSO INCREASE LATE IN THE WEEKEND.
&&
.MARINE...
TONIGHT...GALE WARNINGS REMAIN IN EFFECT FOR THE ENTIRE MARINE
COMMUNITY...WHICH WILL PRODUCE TREACHEROUS CONDITIONS ACROSS THE
ATLANTIC WATERS AND IN CHARLESTON AND SAVANNAH HARBORS. MARINE
INTERESTS ARE STRONGLY URGED TO REMAIN IN PORT OR GET TO A SAFE
HARBOR. MUCH COLDER ARCTIC AIR WILL SWEEP IN AND ALLOW FOR
CONSIDERABLE MIXING OF THE 40-50 KT GEOSTROPHIC WINDS AT 1000 MB.
THAT ALONG WITH LARGE ISALLOBARIC PRESSURE RISES OF SOME 2-3 MB
EVERY 3 HOURS WILL GENERATE NW AND NORTH WINDS TO AS HIGH AS
25-35 KT WITH GUSTS UPWARDS OF 40 KT. THERE WILL BE A FAIRLY LARGE
GRADIENT OF THE BUILDING SIGNIFICANT WAVE HEIGHTS RANGING FROM 3-4
FT NEAR THE IMMEDIATE COAST...6-7 FT OUT NEAR 20 NM OFF THE COAST
AND 8-10 FT FURTHER OFFSHORE. A FEW SNOW FLURRIES WILL IMPACT
CHARLESTON HARBOR THE THE SC COASTAL WATERS THROUGH EARLY
MORNING...THEN A FEW LATE NIGHT SHOWERS WILL DEVELOP OUT NEAR THE
GULF STREAM GIVEN VERY STEEP LOW LEVEL LAPSE RATES.
THURSDAY THROUGH MONDAY...LOW END GALE CONDITIONS WILL START OFF
THE PERIOD IN THE WAKE OF A STRONG ARCTIC FRONT AND HIGH PRESSURE
AREA CENTERED NORTHWEST OF THE WATERS. THIS HIGH WILL WEAKEN
THROUGH THE DAY...ALLOWING WINDS AND SEAS TO FALL BELOW
HIGHLIGHTS...FIRST FOR THE NEAR SHORE WATERS...THEN OFFSHORE GA
DURING THE AFTERNOON. HIGH PRESSURE BRIEFLY MOVES EAST OF THE
WATERS THURSDAY NIGHT AND EARLY FRIDAY WITH NO HIGHLIGHTS
EXPECTED. BY LATER FRIDAY AND INTO SATURDAY...STRONGER HIGH
PRESSURE WILL REBUILD NORTHWEST AND THEN NORTH OF THE WATERS. THIS
WILL ALLOW WINDS TO SURGE BACK UP TO 15 TO 20 KNOTS LATE FRIDAY
NIGHT THROUGH EARLY SUNDAY. MAY SEE LOW END SMALL CRAFT CONDITIONS
SATURDAY AND SATURDAY NIGHT. A COASTAL TROUGH TRIES TO DEVELOP
SUNDAY AND INTO MONDAY WITH MORE UNSETTLED WEATHER EXPECTED...BUT
NO HIGHLIGHTS EXPECTED AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND CHILL ADVISORY FROM 2 AM TO 11 AM EST THURSDAY FOR GAZ087-
088-099>101-114>119-137>141.
SC...WIND CHILL ADVISORY FROM 2 AM TO 11 AM EST THURSDAY FOR SCZ040-
042>045-047>052.
LAKE WIND ADVISORY UNTIL NOON EST THURSDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR AMZ330-350-352-354.
GALE WARNING UNTIL NOON EST THURSDAY FOR AMZ374.
&&
NEAR TERM...
SHORT TERM...RFM
LONG TERM...JAQ
AVIATION...
MARINE...Hazardous weather outlook, Jan 7, 4:34 PM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EST WED JAN 7 2015
GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-082145-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
434 PM EST WED JAN 7 2015
...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ045-082145-
INLAND BERKELEY-
434 PM EST WED JAN 7 2015
...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY FOR LAKE
MOULTRIE...
...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-082145-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
434 PM EST WED JAN 7 2015
...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-082145-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
434 PM EST WED JAN 7 2015
...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jan 7, 4:46 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EST WED JAN 7 2015
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-081000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
446 PM EST WED JAN 7 2015
...STRONG WINDS ACROSS THE AREA TONIGHT...
NORTHWEST AND NORTH WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35
MPH ARE EXPECTED ACROSS THE AREA TONIGHT. WINDS ON SOME OF THE
TALLER BRIDGES CAN BE EVEN STRONGER.
THIS INCLUDES BUT IS NOT LIMITED TO...THE RAVENEL BRIDGE...THE DON
HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER
BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS
BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL
BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE CAREFUL WHEN DRIVING HIGH PROFILE VEHICLES ACROSS BRIDGES AND
OVERPASSES.
&&
Special weather statement, Jan 7, 7:10 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EST WED JAN 7 2015
GAZ087-088-099>101-SCZ040-042>045-047>052-080300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
710 PM EST WED JAN 7 2015
...A FEW SNOW FLURRIES WILL MOVE INTO THE AREA IN ADVANCE OF THE
ARCTIC AIR MASS THIS EVENING...
THERE HAVE BEEN REPORTS OF A FEW SNOW FLURRIES WITH A THICK BAND
OF CLOUDS MOVING THROUGH CENTRAL SOUTH CAROLINA AND EASTERN
GEORGIA THIS EVENING. THIS ACTIVITY WILL REACH THE NORTHWEST
SECTIONS OF OUR FORECAST AREA BY 8 OR 9 PM...AFFECTING PLACES THAT
INCLUDE BUT ARE NOT LIMITED TO SAINT STEPHEN...MONCKS CORNER...SAINT
GEORGE...SMOAKS AND ALLENDALE IN SOUTH CAROLINA...AND
HILLTONIA...PERKINS AND MILLEN IN GEORGIA.
IF THE BAND HOLDS TOGETHER THERE WOULD ALSO BE REPORTS CLOSER TO
AND IN THE CHARLESTON...BEAUFORT...STATESBORO AND SAVANNAH AREAS
LATER THIS EVENING.
NO SNOW ACCUMULATION WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE RELAY REPORTS OF SNOW FLURRIES TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON. YOU CAN CALL 1-888-383-2024...OR EMAIL YOUR
REPORTS TO NWS.CHARLESTONSC@NOAA.GOV. YOU CAN ALSO SEND REPORTS
VIA TWITTER OR FACEBOOK.
&&
Special weather statement, Jan 7, 8:32 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EST WED JAN 7 2015
GAZ087-088-099>101-SCZ040-042>045-047>052-080545-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
832 PM EST WED JAN 7 2015
...A FEW SNOW FLURRIES OR SLEET WILL MOVE INTO THE AREA IN
ADVANCE OF THE ARCTIC AIR MASS THIS EVENING...
THERE HAVE BEEN REPORTS OF A SNOW FLURRIES AND SLEET WITH A THICK
BAND OF CLOUDS MOVING TOWARD THE AREA THIS EVENING. WHILE THERE
HAS BEEN SOME DIMINISHING COVERAGE OF THIS ACTIVITY...SOME OF US
WILL EXPERIENCE A LITTLE WINTER PRECIPITATION.
THROUGH 10 PM...FLURRIES AND OR SLEET WILL AFFECT AREAS THAT
INCLUDE BUT ARE NOT LIMITED TO SAINT STEPHEN...MONCKS
CORNER...SAINT GEORGE...SUMMERVILLE...SMOAKS AND ALLENDALE IN SOUTH
CAROLINA...AND HILLTONIA...PERKINS AND MILLEN IN GEORGIA.
IF THE BAND HOLDS TOGETHER THERE WOULD ALSO BE REPORTS CLOSER TO
AND PERHAPS INTO IN THE CHARLESTON...BEAUFORT...STATESBORO AND
SAVANNAH AREAS LATE THIS EVENING.
NO SNOW OR SLEET ACCUMULATION WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE RELAY REPORTS OF SNOW FLURRIES OR SLEET TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON. YOU CAN CALL 1-888-383-2024...OR
EMAIL YOUR REPORTS TO NWS.CHARLESTONSC@NOAA.GOV. YOU CAN ALSO SEND
REPORTS VIA TWITTER OR FACEBOOK.
&&
Local storm report, Jan 7, 8:40 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM SNOW SAINT GEORGE 33.19N 80.58W
01/07/2015 M0.0 INCH DORCHESTER SC POST OFFICE
SNOW FLURRIES BEING REPORTED SINCE 830 PM.
&&
EVENT NUMBER CHS1500016
33Local storm report, Jan 7, 8:56 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM SNOW MARTIN 33.07N 81.48W
01/07/2015 M0.0 INCH ALLENDALE SC PUBLIC
SNOW FLURRIES REPORTED.
&&
EVENT NUMBER CHS1500017
33Local storm report, Jan 7, 9:00 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM SLEET BONNEAU 33.31N 79.96W
01/07/2015 M0.0 INCH BERKELEY SC SOCIAL MEDIA
REPORT OF SLEET FROM TWITTER. NO ACCUMULATION.
&&
EVENT NUMBER CHS1500018
33Strong Wind, Effingham
- When
- January 7, 9:32 PM EST to 9:33 PM EST
- Where
- Effingham forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.367, -81.341 (the zone’s center; the record gives no point)
A tree fell on a power line and caught fire on Noel C Conaway Road. This caused a local power outage and the road was briefly closed.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow and Winter Weather in Pennsylvania, January 7, 20152 deaths · 10 injured · 2 events
- Extreme Cold and Cold in Illinois, January 7 to 8, 20151 death · 6 events
- Cold in Nebraska, January 7, 201528 events
- Extreme Cold and Cold in New York, January 7 to 8, 201527 events
- Strong Wind in New Jersey, January 7, 2015$20,000 · 9 events
- Cold in New Jersey, January 7 to 8, 201521 events
- Cold in Wisconsin, January 7 to 8, 201520 events
- Extreme Cold in Vermont, January 7 to 8, 201516 events
- Extreme Cold and Cold in Pennsylvania, January 7 to 8, 201513 events
- Cold in Kentucky, January 7 to 8, 201511 events
- Extreme Cold in Alabama, January 7 to 8, 201511 events
- Cold in North Carolina, January 7 to 8, 201511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555375.